Nsaid Dangers 736×675

The Painful Truth Behind Painkillers

Chances are that you or someone you know have taken Advil, Aleve or Aspirin without realizing their hidden dangers.  We see commercials on TV about how effective common pain relievers can be, but you may be surprised just how damaging these drugs can be to your overall health. Here is the painful truth behind painkillers and how they can affect your health.

In today’s society we are always looking for a “quick fix” and popping a pill may seem like a good idea to get rid of aches and pain. However, the dangerous side effects that may come along with taking these drugs known as NSAIDS (Nonsteroidal Anti-inflammatory Drugs) are very alarming.

For instance, here are some of the damaging repercussions that can occur from their use: headaches, ulcers, dizziness, heart failure, reduced kidney function, diarrhea, increased blood pressure, skin rash, constipation, vomiting, miscarriages, fatigue, hearing loss, hemorrhaging of the stomach, allergic reactions and raised liver enzymes.

Not everyone will experience the dangers associated with NSAIDs but why take the risk when there are safer and more effective methods to eliminate pain. Chiropractic care is an excellent way to heal the body naturally by treating the source of the problem without masking the pain.

What Happens If You Take Too Much Advil?

There are some dangers of taking too much Advil. If you take Advil on a regular basis for pain relief, then you may find it hard to keep track of when you last had your dose. The problem with this is that if you take your pain relief medication too early then you may be putting yourself at risk of a partial overdose among many other dangers. If you do suspect that you have overdosed on Advil, consult your doctor immediately and consider looking into healthier alternatives when dealing with your condition.

Overdose Symptoms

You may have overdosed on Advil without even knowing about it, so you may not really know to look out for the symptoms either. If you have overdosed on Advil then you need to look out for stomach pain, drowsiness, vomiting and nausea. You will also need to look out for bloody or black stools, coughing up blood and shallow breathing.

Alcohol and Advil

If you have not overdosed on Advil but you have taken alcohol at the same time then you put yourself at risk for stomach bleeding. You may also experience the same symptoms as you would if you took an Advil overdose, so this is really something that you need to think about. You should also try to avoid taking Aleve if you are taking Aspirin.

What Other Drugs Will Affect Advil?

You should always consult your doctor before you start taking Advil and this is especially the case if you take any of the below medications. Of course it can be difficult to know which drugs can be taken together and which drugs can’t, especially if you don’t have the instruction leaflet for your original prescription. Take a look below to see a list of drugs that can’t be taken with painkillers without potential harm:

Citalopram
Vilazodone
Trazodone
Sertraline
Fluvoxamine
Paroxetine
Escitalopram

The reason you should be careful while taking painkillers with these types of medication is because it can cause you to bruise very easily and this something that you will want to avoid if you suffer from other complicated health difficulties. You should also be very careful taking these potentially dangerous drugs in combination with: Methotrexate, Water pills, Other NSAIDS and Blood Pressure medications.

Crist Chiropractic & Wellness is here to educate, treat and care for you and your family. Join us this October as we celebrate “Chiropractic Health Month”. Let us help you put an end to your pain safely.

Dr. Jason Crist

Crist Chiropractic & Wellness exists to help as many people as possible achieve optimal health through natural and holistic means. Our team is committed to restoring the body’s ability to express its true health potential. We strive to serve our patients and our community with a spirit of complete caring, by radiating health and promoting well-being.